Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Tallahassee, FL

July 30, 2016Geneva County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 30, 2016, 4:36 PM CDT for Geneva County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 4:36 PM CDT (21:36 UTC)
Expired
Jul 30, 2016, 5:15 PM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Geneva County, AL

The radar

The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

241 
WWUS82 KTAE 302136
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016
 
ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.

LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
      3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611 

$$

30-PULLIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:54 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 30, 1:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
254 PM EDT SAT JUL 30 2016

.NEAR TERM [Through Tonight]...

Deep layer high pressure is over the northern Gulf coast today and
will remain in place through the evening. This ridging has allowed
temperatures to warm up quite a bit already today, with 1PM
temperatures already in the low to mid 90s everywhere except the FL
Panhandle. Precipitable water values on this morning's TAE sounding
rose to about 1.7", but will continue to climb to around 2" by this
evening. We also have ample instability in place with SPC's
mesoanalysis showing 2000-2500 J/kg MLCAPE across the forecast area.
With all of this moisture and instability in place, we've already
seen an active start with seabreeze thunderstorms across north FL
this morning and beginning to develop in southeast AL and southwest
GA this afternoon. Some of these storms may produce gusty winds.
Storms are expected to dissipate around sunset. Overnight lows will
be in the mid 70s.

.SHORT TERM [Sunday Through Monday Night]...

A deep ridge will persist over our area, resulting in a
typical summertime pattern where the sea breeze and outflow
boundaries will be the main forcing for daytime showers and
thunderstorms. Models are in fairly good agreement that very
moist air will persist, witharound 2" PWAT values expected over
much of our area. Therefore, scattered showers and thunderstorms
are expected each day, mainly during the afternoon and evening
hours with peak instability and sea breeze forcing. Seasonably
hot and humid conditions will continue, with highs generally in
the low-mid 90s. Lows will be in the mid 70s inland, with upper
70s to near 80 expected along the coast.

.LONG TERM [Tuesday Through Saturday]...

Continued deep layer ridging will persist over our area, keeping
hot and very humid conditions in place through this period.
Scattered showers and thunderstorms will be possible each day, and
coverage of showers/storms should be decent with PWAT values of at
least 2" projected to persist through the week. With moderate
instability and barely any shear present, no widespread severe
weather is anticipated; however, a few isolated strong wind gusts
can't be ruled out from the pulse storms. Seasonable temperatures
will persist, with highs in the low-mid 90s and lows in the mid-
upper 70s each day.

&&

.AVIATION [Through 18Z Sunday]...

[Through 18z Sunday] Expecting VFR conditions to prevail outside of
thunderstorms and showers this afternoon with winds generally from
the southwest that will calm overnight. MVFR ceilings and
visibilities may be possible at terminals when storms are present.
Some of our hi-res guidance is suggesting some IFR visibilities may
develop tomorrow morning in north FL and southeast AL around
sunrise, but will wait to see where we get the most rainfall this
afternoon before determining if any of our TAF sites will get this
low.

&&

.MARINE...

Winds around 10 to 15 knots or less will persist through the next
several days, with isolated to widely scattered showers and
thunderstorms possible each day.

&&

.FIRE WEATHER...

With RH values above critical thresholds, hazardous fire weather
conditions are not expected for the next several days.

&&

.HYDROLOGY...

No widespread flooding issues are expected through this period.
With deep layer moisture and slow movement of scattered
thunderstorms each afternoon and early evening, localized areas
of minor flooding can't be ruled out.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  76  93  76 /  10  30  10  40  20
Panama City   79  89  80  88  79 /  20  30  10  30  10
Dothan        74  93  74  93  75 /  20  40  30  50  40
Albany        75  96  75  94  75 /  20  40  20  40  40
Valdosta      75  95  74  93  74 /  20  40  20  40  30
Cross City    75  94  75  92  75 /  20  20  20  40  10
Apalachicola  77  89  78  89  78 /  20  30  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Moore
MARINE...Lahr
FIRE WEATHER...Fieux
HYDROLOGY...Lahr

In the hours before

Special weather statement, Jul 30, 2:44 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM CDT SAT JUL 30 2016

FLZ011-302030-
JACKSON FL-
244 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
330 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF MARIANNA. THIS STORM WAS NEARLY
STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARIANNA...GRAND RIDGE...CYPRESS...DELLWOOD...TWO EGG...STAR...
BUENA VISTA...BLUE SPRING...SIMSVILLE AND LOVEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3069 8495 3061 8508 3074 8527 3090 8502
TIME...MOT...LOC 1944Z 144DEG 2KT 3072 8507

11-MOORE
Special weather statement, Jul 30, 3:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM CDT SAT JUL 30 2016

FLZ009>011-302130-
JACKSON FL-HOLMES FL-WASHINGTON FL-
345 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...CENTRAL
HOLMES AND WESTERN JACKSON COUNTIES UNTIL 430 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONIFAY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHIPLEY...BONIFAY...CARYVILLE...WESTVILLE...
CHIPLEY MUNICIPAL AIRPORT...SUNNY HILLS...HULAW...
RICHTER CROSSROADS...BAHOMA...BROCK CROSSROAD...
HOLMES COUNTY AIRPORT...BETHLEHEM...POPLAR HEAD...FIVE POINTS...
ORANGE HILL...JOHNSON CROSSROADS AND JACOB CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3072 8583 3093 8581 3091 8542 3065 8543
TIME...MOT...LOC 2045Z 276DEG 27KT 3084 8572

30-PULLIN
Special weather statement, Jul 30, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 PM CDT SAT JUL 30 2016

ALZ068-FLZ007-009-302215-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
436 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SAMSON...OR 12 MILES EAST OF
FLORALA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GENEVA...SAMSON...COFFEE SPRINGS...SOMERSET...ROYALS CROSSROADS...
VAUGHANVILLE...PERA...LYTLE...SWEETGUM HEAD...DARLINGTON...SPEARS...
SELLERSVILLE...MARL...EUNOLA...GASKIN...LOGAN FIELD MUNICIPAL A/P...
GENEVA MUNICIPAL A/P...EARLYTOWN...GANER AND HACODA.

LAT...LON 3100 8619 3109 8619 3120 8605 3120 8593
      3103 8582 3091 8614 3099 8620
TIME...MOT...LOC 2135Z 239DEG 18KT 3103 8611

30-PULLIN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:25 AM CDTSpecial Marine WarningTAE65 min
Jul 30, 2:44 PM CDTSpecial Weather StatementTAEJackson46 min
Jul 30, 3:45 PM CDTSpecial Weather StatementTAEHolmes45 min
Jul 30, 4:40 PM CDTSpecial Weather StatementTAEJackson50 min
Jul 30, 4:55 PM CDTSpecial Weather StatementTAEEarly50 min
Jul 30, 6:49 PM CDTSpecial Weather StatementTAEWorth41 min
Jul 30, 6:53 PM CDTSevere Thunderstorm WarningTAETift, Turner, Worth35 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.